Alert archive / Michigan / Small Craft Advisories in 2008

Small Craft Advisory 79, NWS Gaylord, MI

September 3, 2008

NWS Gaylord, MI issued this small craft advisory at Sep 3, 2008, 4:58 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2008, 4:58 AM EDT (08:58 UTC)
Expired
Sep 4, 2008, 4:58 AM EDT
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WHUS73 KAPX 030858
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
458 AM EDT WED SEP 3 2008


LSZ321-031600-
/O.NEW.KAPX.SC.Y.0079.080903T0858Z-080904T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
458 AM EDT WED SEP 3 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

BEHIND A DEPARTING COLD FRONT...NORTHWEST WINDS WITH GUSTS OF 20
TO 30 KNOTS CAN BE EXPECTED ACROSS WHITEFISH BAY...TODAY THROUGH
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ADAM
3 follow-up statements
592 
WHUS73 KAPX 031456
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EDT WED SEP 3 2008

LSZ321-032300-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-080904T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1056 AM EDT WED SEP 3 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

BEHIND A DEPARTING COLD FRONT...NORTHWEST WINDS WITH GUSTS OF
15 TO 25 KNOTS CAN BE EXPECTED ACROSS WHITEFISH BAY THIS AFTERNOON
AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
011 
WHUS73 KAPX 040200
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT WED SEP 3 2008

LHZ347>349-040900-
/O.EXB.KAPX.SC.Y.0079.000000T0000Z-080904T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1000 PM EDT WED SEP 3 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. 

NORTH TO NORTHWEST OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL
CONTINUE OVERNIGHT. APPROACHING HIGH PRESSURE TOWARD SUNRISE WILL
RESULT IN WINDS SHIFTING NORTHEAST AND DIMINISHING IN SPEED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-040900-
/O.EXT.KAPX.SC.Y.0079.000000T0000Z-080904T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1000 PM EDT WED SEP 3 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
THURSDAY. 

NORTHWEST WINDS WITH GUSTS OF 15 TO 25 KNOTS CAN BE EXPECTED
ACROSS WHITEFISH BAY OVERNIGHT. AS HIGH PRESSURE APPROACHES LATER
TONIGHT...WINDS WILL GRADUALLY SHIFT NORTH AND THEN NORTHEAST...
DIMINISHING TO 10 TO 15 KNOTS TOWARD SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAWRENCE
202 
WHUS73 KAPX 040858
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
458 AM EDT THU SEP 4 2008


LHZ347>349-041600-
/O.CAN.KAPX.SC.Y.0079.000000T0000Z-080904T0900Z/
/O.NEW.KAPX.SC.Y.0080.080905T0000Z-080905T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
458 AM EDT THU SEP 4 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

LOW PRESSURE WILL TRACK THROUGH LOWER MICHIGAN TONIGHT AND INTO
CENTRAL LAKE HURON BY FRIDAY MORNING. AS THIS SYSTEM MOVES
THROUGH...EAST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH HIGHER
GUSTS THIS EVENING...SHIFTING TO THE NORTHWEST ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-041000-
/O.CAN.KAPX.SC.Y.0079.000000T0000Z-080904T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
458 AM EDT THU SEP 4 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

LHZ345-346-041600-
/O.NEW.KAPX.SC.Y.0080.080905T0000Z-080905T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
458 AM EDT THU SEP 4 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
FRIDAY. 

LOW PRESSURE WILL TRACK THROUGH LOWER MICHIGAN TONIGHT. AS THIS SYSTEM
MOVES THROUGH...EAST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH HIGHER
GUSTS THIS EVENING...VEERING NORTHEAST OVERNIGHT AND NORTHWEST ON
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ADAM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:52 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 3, 3:52 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EDT WED SEP 3 2008

.SYNOPSIS.../ISSUED AT 352 AM/

LATE SUMMER WARMTH COMING TO AN END FOR THE FORESEEABLE FUTURE WITH
A COLD FRONT SWINGING THROUGH NRN MICHIGAN THIS MORNING...AND WILL
USHER IN NOTICEABLY COOLER TEMPERATURES. SOME NEEDED RAINFALL WITH
THE FRONT...MOST NOTABLY IN EASTERN UPPER MICHIGAN. BUT ATTENTION
TURNS TO THE END OF THE WORK WEEK AS THE REMNANTS GUSTAV AND
ASSOCIATED TROPICAL MOISTURE PLUME LOOKING TO TAKE AIM ON THE
WESTERN GREAT LAKES...POTENTIALLY BRINGING SUBSTANTIAL RAINFALL TO
THE REGION.

ADAM

&&

.SHORT TERM.../ISSUED AT 352 AM/...TODAY

RESPECTABLE MID LEVEL SHORT WAVE AND ATTENDING SFC LOW/STRONGEST
DYNAMICS PRESSING THROUGH NRN ONTARIO...AND TRAILING COLD FRONT NOW
BISECTING EASTERN UPPER AND NRN LOWER MICHIGAN. SYSTEM PRETTY MUCH
BEHAVING AS ANTICIPATED YESTERDAY...WITH MAIN AREA OF PRECIP IN A
NARROW CORRIDOR MAINLY IMPACTING EASTERN UPPER MICHIGAN EARLIER IN
THE NIGHT...BUT SUBSTANTIALLY THINNER PRECIP COVERAGE FURTHER SOUTH.
BARRING ANY UNFORESEEN DEVELOPMENT...RADAR EXTRAPOLATION SUGGESTS
BULK IF NOT ALL PRECIP WILL BE DONE IN EASTERN UPPER AND NW LOWER
MICHIGAN BY ZONE ISSUANCE AND MAY BE ABLE TO START THE FORECAST OUT
DRY FOR THOSE AREAS. TO THE EAST...ISOLATED SHOWER ACTIVITY NOW
OCCURRING ALONG THE FRONT. BUT ALTHOUGH COLD FRONT WILL LIKELY EXIT
INTO LAKE HURON AROUND OR SHORTLY AFTER 12Z...DEEPER LOW LEVEL
MOISTURE PLUME LAGS A FEW HOURS BEHIND THE FRONT. AND WITH ONSET OF
HEATING THIS MORNING COMBINED WITH CONTINUING F-GEN WILL MAINTAIN
ISOLD-SCT CHANCES FOR SHOWERS ACROSS NE LOWER MICHIGAN THROUGH MID
MORNING DESPITE THE WAY THE RADAR LOOKS RIGHT NOW. OTHERWISE...MAY
BE A BRIEF PERIOD OF LOW CLOUD COVER IN MANY AREAS FOLLOWING THE
FRONT THIS MORNING AS THE COOLER AIR UNDERCUTS INTO THE REGION BUT
MIXING OUT TO A LARGE DEGREE THIS AFTERNOON.

AS MENTIONED ABOVE...FRONT PRETTY MUCH EXPECTED TO CLEAR THE CWA BY
MID MORNING. HAD BEEN SOME CONCERN THAT DAYTIME HEATING OVER THE SE
COUNTIES MIGHT DESTABILIZE THINGS ENOUGH FOR RENEWED SHOWER/TSTM
DEVELOPMENT THIS AFTERNOON...BEFORE COOLER/DRIER AIR BECOMES MORE
FIRMLY ESTABLISHED. BUT LATEST TIMING AND FORECAST AFTERNOON
SOUNDINGS ACROSS THIS AREA SUGGESTS THIS WILL NOT BE THE CASE AND
ANY FURTHER DEVELOPMENT WILL OCCUR DOWNSTATE. SO...HAVE PULLED POPS
IN THE SE COUNTIES AFTER 18Z.

ADAM

&&

.LONG TERM.../ISSUED AT 352 AM/...TONIGHT AND BEYOND

TONIGHT...STRONG HIGH PRESSURE EXPECTED TO BUILD OVER THE WESTERN
GREAT LAKES WITH ENSUING CLR-PTCLDY CONDITIONS AND OF COURSE A MUCH
COOLER NIGHT. H8 TEMPS RANGING FROM +4C NORTH TO +8C SOUTH MAY LEAD
TO SOME LAKE CLOUDS STREAMING INTO PORTIONS OF THE CWA AS WINDS VEER
AROUND TO NE/E...ALTHOUGH FAIRLY DRY LOWER LAYERS WILL KEEP THIS IN
CHECK.

THURSDAY THROUGH FRIDAY...ATTENTION TURNS TO THE SOUTH AND THE
REMNANTS OF GUSTAV...CENTERED OVER THE TEXAS/OKLAHOMA/MISSOURI
BORDER EARLY THIS MORNING. IMPRESSIVE RAINFALL PLUME CONTINUES TO
IMPACT THE LOWER MISSISSIPPI RIVER VALLEY THIS MORNING AND CONTINUES
TO INCH ITS WAY NORTHWARD. AT THIS POINT ALL MODEL GUIDANCE I/VE
LOOKED AT POINT TO LATCHING ONTO THIS SYSTEM OVER THE NEXT 24 HOURS
AS UPSTREAM SHORT WAVE TROUGHING IN THE WEST PROGRESSES INTO THE
PLAINS...THEN DRAGGING A RATHER IMPRESSIVE LOW-MID LEVEL
CIRCULATION/IMPRESSIVE DYNAMICS AND DEEP MOISTURE PLUME UP THROUGH
THE WESTERN GREAT LAKES. STILL SOME DIFFERENCES REGARDING TIMING AND
POSITION THAT WILL HAVE TO BE FURTHER REFINED. BUT AT THIS JUNCTURE
HAVE REASONABLE CONFIDENCE THAT NRN MICHIGAN IS GOING TO SEE
SUBSTANTIAL RAINFALL WITH THIS SYSTEM ESPECIALLY THURSDAY NIGHT INTO
EARLY FRIDAY...PERHAPS IN EXCESS OF 2 INCHES FOR SOME AREAS. BOTTOM
LINE...WILL INCREASE POPS TO CATEGORICAL FOR THE BULK OF THE
CWA...WITH PRECIP TRAILING OFF ON FRIDAY AS THIS SYSTEM PULLS ON OFF
TO THE NORTHEAST. HAVE ALSO SPED UP TIMING OF THE ONSET OF
RAINFALL...PUSHING POPS INTO A PORTION OF NRN LOWER MICHIGAN AS
EARLY AS THURSDAY AFTERNOON BASED OVERALL CONSENSUS OF AVAILABLE
GUIDANCE. DEEP...NEARLY MOIST ADIABATIC FORECAST SOUNDING PROFILES
SUGGEST THAT THUNDER THREAT WILL BE MINIMAL AT BEST DESPITE THE
STRONG FORCING RUNNING THROUGH THE REGION.

FROM A HYDRO STANDPOINT...GIVEN THE RECENT RUN OF DRY WEATHER WE
SHOULD BE ABLE TO HANDLE RAINFALL AMOUNTS IN EXCESS OF 2 INCHES OVER
AN 18-24 HOUR TIMEFRAME WITHOUT MUCH HYDRO FANFARE. BUT WILL MENTION
HEAVY RAINFALL POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

BEYOND SATURDAY...NO CHANGES MADE AND HAVE INCLUDED PREVIOUS LONG
TERM FORECAST DISCUSSION BELOW FROM TUESDAY AFTERNOON.

ADAM

SUNDAY THROUGH TUESDAY...EXTENDED MODELS DIG A TROUGH INTO THE NORTH
CENTRAL STATES AND DEVELOP A SURFACE LOW PRESSURE SYSTEM IN THE
PLAINS AND TAKE ITS TIME TRACKING IT TO OUR NORTHWEST BY MONDAY OR
TUESDAY. THEREFORE...WILL HAVE POPS PRETTY MUCH THROUGH THE PERIOD.
HIGHS NEAR CLIMO IN THE MIDDLE 60S TO LOWER 70S AND LOWS IN THE
MIDDLE 40S TO LOWER 50S.

SULLIVAN

&&

.MARINE.../ISSUED AT 330 PM TUE/

ALTHOUGH GRADIENT INCREASES AHEAD OF THE COLD FRONT
TONIGHT...WINDS WILL REMAIN BELOW 20 KNOTS. SMALL CRAFT ADVISORIES
MAY NEED TO BE CONSIDERED ON WEDNESDAY AS UNSTABLE CONDITIONS
BEHIND THE FRONT MAY HELP WINDS GUST TO 25 KNOTS TOMORROW...
ESPECIALLY IN THE AREAS HELPED OUT BY COASTAL
CONVERGENCE/CHANNELING.

&&

.AVIATION.../ISSUED AT 116 AM/...VALID FOR 06Z TAFS

VFR CONDITIONS PRIMARILY EXPECTED THRU THE TAF PERIOD. COLD FRONT ON
TRACK TO CROSS THE REGION EARLY THIS MORNING...PROVIDING A LOWERING
OF CEILINGS AND PERHAPS A FEW SHOWERS AROUND KPLN. OTHERWISE...COULD
SEE CEILINGS BRIEFLY DIP TO MVFR LEVELS FOR KPLN AND POSSIBLY
KTVC...BEFORE CONDITIONS IMPROVE QUICKLY FROM WEST TO EAST BY LATE
MORNING. WINDS WILL QUICKLY SHIFT NORTHWEST BEHIND THE FRONT AND
BECOME A BIT GUSTY FOR THE AFTERNOON HOURS...WITH OCCASIONAL GUSTS
TO 20 KNOTS POSSIBLE.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Sep 2, 10:40 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EDT TUE SEP 2 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
031000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1040 PM EDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL PUSH ACROSS EASTERN UPPER MICHIGAN AND
PERHAPS THE LAKE MICHIGAN SHORE OF NORTHERN LOWER MICHIGAN BETWEEN
MIDNIGHT AND 4 AM. ANY THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON
SOUTHEAST OF A LINE FROM HARRISVILLE TO HOUGHTON LAKE. SEVERE
WEATHER IS NOT EXPECTED.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY AND A
CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAWRENCE/KAS/AJS

Nearby

Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.